I'm on my 5th day without effexor. I have been taking it since Feb. 2011 at 75.5 mg (for anxiety). I decided to go cold turkey. The effexor did help with my anxiety, however, the 30 pound weight gain is not helping me at all.
So far, the symptoms have been the brain zapping, interesting dreams, and joint/body aches/pains. Some tiredness. Apart from that I have not experienced nausea or any bowel problems. My appetite is just fine. I don't think I am irritable, nor am I experiencing any crying jags.
I'd say the worst thing is the brain zaps. They are worse if I am walking around. Oh, and I have an occasional mild headache - more like a pressure behind my eyes (I find taking an aspirin takes care of that).
Should I expect worse things to come? How long does the brain zapping last?
Have a look at the Effexor withdrawal comments where it states "How Long Does Effexor Withdrawal Last" - over 830 replies - and this gives you an idea how the withdrawal time varies from person to person. I withdrew cold turkey and was OK after two weeks, but others take much longer. This is the most widely discussed topic on this site I think.
So difficult to predict how long anything lasts with each individual person.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.